Alert archive / Indiana / Gale Warnings in 2016

Gale Warning 6, NWS Northern Indiana

February 23, 2016

NWS Northern Indiana issued this gale warning at Feb 23, 2016, 4:50 AM EST. It took effect at Feb 24, 2016, 7:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2016, 4:50 AM EST (09:50 UTC)
In effect from
Feb 24, 2016, 7:00 AM EST
Expired
Feb 24, 2016, 4:55 AM EST
In force
Issued by
NWS Northern Indiana

The text

As transmitted.

097 
WHUS73 KIWX 230950
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 AM EST TUE FEB 23 2016

LMZ043-046-231800-
/O.NEW.KIWX.GL.W.0006.160224T1200Z-160226T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
450 AM EST TUE FEB 23 2016

...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 11 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 11 PM
EST THURSDAY. 

* WINDS: NORTHEAST WIND TO 30 KNOTS WEDNESDAY INCREASING TO 35
  KNOT GALES IN THE AFTERNOON WITH GUSTS TO 45 KNOT GALES. NORTH
  TO NORTHWEST GALES TO 35 KNOTS WEDNESDAY NIGHT INTO THURSDAY
  WITH GUSTS TO 40 TO 45 KNOT GALES.

* WAVES: BUILDING TO 8 TO 12 FEET WEDNESDAY...AND TO 10 TO 14 FEET
  WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
556 
WHUS73 KIWX 231513
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1013 AM EST TUE FEB 23 2016

LMZ043-046-232315-
/O.CON.KIWX.GL.W.0006.160224T1200Z-160226T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1013 AM EST TUE FEB 23 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 11 PM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 11 PM EST
THURSDAY. 

* WINDS: NORTHEAST WIND TO 30 KNOTS WEDNESDAY INCREASING TO 35 
  KNOT GALES IN THE AFTERNOON WITH GUSTS TO 45 KNOT GALES. NORTH 
  TO NORTHWEST GALES TO 35 KNOTS WEDNESDAY NIGHT INTO THURSDAY 
  WITH GUSTS TO 40 TO 45 KNOT GALES. 

* WAVES: BUILDING TO 8 TO 12 FEET WEDNESDAY...AND TO 10 TO 14 
  FEET WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
203 
WHUS73 KIWX 232146
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 PM EST TUE FEB 23 2016

LMZ043-046-240600-
/O.CON.KIWX.GL.W.0006.160224T1200Z-160226T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
446 PM EST TUE FEB 23 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 11 PM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 11 PM EST
THURSDAY. 

* WINDS: NORTHEAST GALES TO 35 KNOTS BACKING NORTH TO 45 KNOTS
  WEDNESDAY AND CONTINUING WEDNESDAY NIGHT... THEN BACKING
  NORTHWEST THURSDAY.

* WAVES: 8 TO 12 FEET WEDNESDAY AND 12 TO 16 FEET WEDNESDAY NIGHT
  AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
822 
WHUS73 KIWX 240346
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 PM EST TUE FEB 23 2016

LMZ043-046-241200-
/O.CON.KIWX.GL.W.0006.160224T1200Z-160226T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1046 PM EST TUE FEB 23 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 11 PM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 11 PM EST
THURSDAY. 

* WINDS: NORTHEAST GALES TO 35 KNOTS BACKING NORTH TO 45 KNOTS
  WEDNESDAY AND CONTINUING WEDNESDAY NIGHT... THEN BACKING
  NORTHWEST THURSDAY. OCCASIONAL STORM FORCE GUSTS TO 50 KNOTS.

* WAVES: 8 TO 12 FEET WEDNESDAY AND 12 TO 16 FEET WEDNESDAY 
  NIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
057 
WHUS73 KIWX 240955
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EST WED FEB 24 2016

LMZ043-046-241800-
/O.UPG.KIWX.GL.W.0006.160224T1200Z-160226T0400Z/
/O.NEW.KIWX.SR.W.0001.160224T1800Z-160225T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 AM EST WED FEB 24 2016

...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
STORM WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTHEAST GALES TO 35 KNOTS BACKING NORTH WITH GUSTS TO
  50 KNOT STORMS THIS AFTERNOON AND EVENING.

* WAVES: 12 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Feb 23, 4:18 AM EST, 32 minutes earlier.

Area forecast discussion, Feb 23, 4:18 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 AM EST TUE FEB 23 2016

.SYNOPSIS...
ISSUED AT 418 AM EST TUE FEB 23 2016

AFTER ONE MORE QUIET WEATHER DAY TODAY...A MIX OF RAIN AND SNOW WILL
SPREAD OVER THE AREA EARLY WEDNESDAY MORNING. THIS MIX WILL CHANGE
OVER TO ALL SNOW FROM WEST TO EAST WEDNESDAY EVENING AND
CONTINUE THROUGH THURSDAY. TOTAL SNOW ACCUMULATIONS OF 4 TO 8
INCHES ARE POSSIBLE GENERALLY NORTH OF HIGHWAY 24 WITH 3 TO 6
INCHES SOUTH OF THERE. WIND GUSTS UP TO 35 MPH ARE ALSO EXPECTED
LATE WEDNESDAY INTO THURSDAY AND THIS COULD CAUSE SOME BLOWING
AND DRIFTING SNOW...AS WELL AS SPORADIC TREE AND POWER LINE
DAMAGE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 418 AM EST TUE FEB 23 2016

MAIN FOCUS OF SHORT TERM IS ON PRECIP TYPES AND START TIMES TONIGHT.
120+ KT UPPER JET AND ATTENDANT PV ANOMALY BEGINNING TO ROUND THE
BASE OF THE TROUGH OVER TEXAS THIS MORNING AND WILL LIFT NORTHEAST
BY TONIGHT AS IT PHASES WITH NORTHERN STREAM WAVE OVER THE NORTHERN
PLAINS. STRONG CVA BULLSEYE...NEGATIVELY TILTED TROUGH...AND COUPLED
UPPER JETS WILL FAVOR STEADY STRENGTHENING OF SURFACE LOW AS IT
LIFTS INTO THE TENNESSEE VALLEY. MEANWHILE...CONFLUENCE ALOFT AND
GENERAL AVA/SUBSIDENCE WILL MAINTAIN SURFACE HIGH PRESSURE OVER THE
CANADIAN MARITIMES WITH RIDGE AXIS EXTENDING INTO THE SOUTHERN GREAT
LAKES THROUGH THE EVENING. THIS COUPLED WITH A HEALTHY DEGREE OF
RESIDENT DRY AIR WILL MAINTAIN MOSTLY SUNNY CONDITIONS THROUGH MOST
OF THE DAY AND WILL HOLD PRECIP AT BAY UNTIL LATE EVENING.

MAIN CHANGE WAS TO SLIGHTLY DELAY START TIMES AS NEARLY ALL OF THE
00Z GUIDANCE SHOWS PRECIP NOT BEGINNING UNTIL AFTER MIDNIGHT. 00Z
NAM IS EXCEPTIONALLY SLOW AND LARGELY DISCOUNTED GIVEN LATEST HI-RES
WRF-ARW AND NMM SOLUTIONS CAME IN FASTER AND IN LINE WITH LOWER
RESOLUTION GUIDANCE. EXPECT PRECIP TO SPREAD FROM SE TO NW BEGINNING
AROUND 09Z. PRECIP TYPES A BIT OF A MESS GIVEN DIURNAL TIMING BUT
LACK OF COLD AIR ALREADY IN PLACE. PERUSAL OF ALL THE LATEST
FORECAST SOUNDINGS SUGGEST PRIMARILY RAIN...ESPECIALLY SOUTH OF US-
24...WITH SURFACE WET BULBS JUST ABOVE FREEZING. COULD BE A VERY
BRIEF PERIOD OF SN/IP/FZRA RIGHT AT THE ONSET...PARTICULARLY NORTH
OF US-24 WHERE DID ADD SOME ICE MENTION...BUT AMOUNTS SHOULD BE
BRIEF...LIGHT...AND WITH LITTLE IMPACT. MAIN FOCUS WILL BE ON
WEDNESDAY INTO THURSDAY AS DISCUSSED IN THE LONG TERM SECTION
BELOW.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 418 AM EST TUE FEB 23 2016

A WINTER STORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN/WESTERN
PORTIONS OF THE FORECAST AREA WEDNESDAY-THURSDAY DUE TO THE
FORECASTED COMBINATION OF 4 TO 8 INCH SNOWFALL ACCUMULATIONS AND
GUSTY NORTH-NORTHWEST WINDS.

STRONG ISENTROPIC ASCENT/MOISTURE ADVECTION TO BE ONGOING EARLY
WEDNESDAY AS AN UPPER LOW ACROSS THE LOWER MS VALLEY BEGINS TO LIFT
NORTHWARD. VERY IMPRESSIVE DYNAMICS WITH THIS SYSTEM WITH GUIDANCE
CONTINUING TO DEPICT COUPLED JET STRUCTURE AIDING IN NORTHWARD
ADVANCEMENT OF PRECIP WEDNESDAY MORNING. MATURING LOW LEVEL CYCLONIC
CIRCULATION WILL ALSO BECOME INCREASING FRONTOGENETIC IN NATURE
WEDNESDAY LENDING TO SOME DECENT PRECIP RATES WITH SHARPENING
FRONTAL RESPONSE. PRECIP TYPE ISSUES CONTINUE TO PLAGUE THE
WEDNESDAY FORECAST. THE COMPETING EFFECTS OF DYNAMICAL AND
EVAPORATIVE COOLING AND WARM ADVECTION CONTINUE TO PAINT A MUDDLED
PICTURED THROUGH AT LEAST MID AFTERNOON WEDNESDAY FOR PTYPES ACROSS
MUCH OF THE FORECAST AREA. MAIN ITEM OF NOTE FOR THIS FORECAST CYCLE
WAS SOME SLIGHT SUPPRESSION IN TRACK OF MID LEVEL HEIGHT MINIMUM
FROM A CONSENSUS DETERMINISTIC MODEL SOLUTION VIEWPOINT...AND
PERHAPS A SLIGHTLY FASTER ONSET TO SNOW CHANGEOVER ACROSS WESTERN
HALF OF THE AREA LATER WEDNESDAY MORNING/AFTERNOON. MAIN TWEAK TO
THIS FORECAST WAS FOR A BIT MORE IN THE WAY OF SNOW ACCUMULATION
ACROSS THE WESTERN THIRD WEDNESDAY AFTERNOON...BUT ADMITTEDLY
THERMAL PROFILES/NEAR SFC WET BULBS LOOKS TO BE ON THE MARGINAL SIDE
THROUGH MUCH OF THE DAY ACROSS EVEN WESTERN PORTIONS OF THE FORECAST
AREA. EVAPORATIVE COOLING EFFECTS SHOULD PLAY SOME ROLE IN AN
INITIAL COOL DOWN TO THE PROFILES THAT COULD KEEP PTYPES MAINLY AS
SNOW ACROSS THE WEST HOWEVER. THE LOWEST CONFIDENCE PORTION OF THE
FORECAST STILL PROBABLY REMAINS THE LATE WEDNESDAY MORNING/WEDNESDAY
AFTERNOON PERIOD ACROSS THE WEST AND UNCERTAINTIES WITH MARGINAL
THERMO PROFILES. WILL HAVE TO BE WATCHED CLOSELY AS SOME FAIRLY
IMPRESSIVE PRECIP RATES ARE POSSIBLE DURING THIS TIME GIVEN SUCH
STRONG FORCING/MOISTURE ADVECTION.

MORE SUBSTANTIAL CYCLOGENESIS EXPECTED BY WEDNESDAY EVENING AS UPPER
LOW LIFTS NORTHEAST ACROSS THE OHIO VALLEY. A PIVOTING MID LEVEL
BAROCLINIC ZONE AND MATURING TROWAL FEATURE SHOULD ALLOW FOR PERIODS
OF MODERATE TO HEAVY SNOW DURING THE NIGHT...PARTICULARLY IN THE
EVENING AND INTO THE EARLY PORTIONS OF THE OVERNIGHT. STILL SOME
LIMITING FACTORS PERSIST IN TERMS OF SNOW RATIOS THAT HAVE BEEN
DISCUSSED IN PREVIOUS AFDS INCLUDING STRONGEST LIFT WEDNESDAY
AFTERNOON/EVENING GENERALLY BELOW A VERY HIGH BASED DGZ...ALTHOUGH
LATEST TRENDS COULD BE JUST A BIT MORE FAVORABLE IN THIS REGARD FOR
PORTIONS OF NORTHWEST INDIANA INTO SOUTHWEST LOWER MICHIGAN GIVEN
SOME PREFERENCE TO A SLIGHTLY MORE SUPPRESSED SOLUTION. IT STILL
APPEARS AS THOUGH COMBINATION OF WEAK STATIC STABILITY ALOFT WITH
TROWAL AND STRONGEST UVM CENTERED WEDNESDAY EVENING COULD GIVE SOME
OF THE HEALTHIEST SNOWFALL RATES OF THIS EVENT. WHILE SNOW RATIOS
SHOULD BE AT OR BELOW CLIMATOLOGICAL VALUES FOR THE BULK OF THE
EVENT...VERY STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH
WILL POSE A RISK OF SOME BLOWING AND DRIFTING SNOW...AND AS PREVIOUS
DISCUSSION MENTIONED...THE COMBINATION OF WET...HEAVY NATURE OF THIS
SNOW AND THE STRONG WINDS MAY POSE SOME RISK FOR SCATTERED TREE
DAMAGE.

GIVEN A CONTINUED EXPECTATION OF A 4 TO 8 INCH SNOWFALL ACROSS THE
AREA ALONG WITH POSSIBLE HIGH IMPACTS FROM SNOW/WIND
COMBINATION...DID GO AHEAD AND ISSUE A WINTER STORM WATCH FOR MUCH
OF WESTERN AND NORTHERN PORTIONS OF THE FORECAST AREA...WITH LESSER
ACCUMS IN THE 2-4", 3-5" RANGE OUTSIDE OF THE WATCH. CONFIDENCE
STILL NOT OVERWHELMING IN TERMS OF EXACT SNOWFALL AMOUNTS GIVEN THE
CONTINUED PTYPE COMPLICATIONS WITH THIS SYSTEM EARLY ON...BUT DUE TO
EXPECTATION OF SIGNIFICANT SNOWFALL RATES LATER WEDNESDAY
AFTERNOON/EVENING WITH DEFORMATION FORCING AND VERY STRONG WINDS
WITH DEVELOPING LOW...HAVE GONE AHEAD AND ISSUED THE WATCH AS
CONFIDENCE IN IMPACTS IS STARTING TO INCREASE.

SNOW SHOWERS TO GRADUALLY WANE THURSDAY ALTHOUGH WINDS WILL BE SLOW
TO COME DOWN...AND THUS HAVE CARRIED THE WINTER STORM WATCH THROUGH
THURSDAY AFTERNOON. AN OVERALL QUIET PATTERN SHAPING UP BEYOND THIS
STORM WITH A COUPLE OF MOISTURE STAVED NORTHWEST FLOW WAVES LATE
WEEK WORTHY OF NOT MUCH MORE THAN SLIGHT CHANCE POPS AT THIS TIME.
MEDIUM RANGE MODELS CONTINUE TO SUGGEST PERHAPS A BETTER CHANCE AT A
BRIEF PERIOD OF BETTER MODERATION NEXT WEEKEND IN ADVANCE OF ANOTHER
ARCTIC FRONT.  IT IS POSSIBLE TEMPS FOR NEXT SAT/SUN MAY EVENTUALLY
NEED TO BE ADJUSTED UPWARD IF THIS TREND HOLDS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 148 AM EST TUE FEB 23 2016

VFR CONDITIONS WILL PERSIST THROUGH MUCH OF THE UPCOMING PERIOD AS
SURFACE HIGH PRESSURE REMAINS LOCKED OVER THE SOUTHERN GREAT
LAKES. LOW LEVEL MOISTURE BEGINS TO INCREASE AROUND KFWA BY THIS
EVENING (00Z) AS STRONG LOW PRESSURE SYSTEM APPROACHES.
HOWEVER...CONFIDENCE IN REDUCED CEILINGS BEFORE 06Z IS NOT HIGH
ENOUGH TO INCLUDE IN THE TAF AT THIS POINT. DO EXPECT RAPIDLY
DETERIORATING CONDITIONS AROUND 09Z WEDNESDAY THOUGH AS
WARM/MOIST AIR ADVECTION RAMPS UP.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR INZ006>009.

     WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR INZ003>005-012>016-020-022.

MI...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR MIZ080-081.

     WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR MIZ077>079.

OH...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR OHZ001.

LM...GALE WARNING FROM 7 AM WEDNESDAY TO 11 PM EST THURSDAY FOR
     LMZ043-046.

&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...MARSILI
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 23, 4:34 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EST TUE FEB 23 2016

INZ003>009-012>016-020-022-MIZ077>081-OHZ001-240945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER
434 AM EST TUE FEB 23 2016 /334 AM CST TUE FEB 23 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF A BRIEF PERIOD OF FREEZING RAIN AND SLEET
LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG STORM SYSTEM WILL APPROACH THE REGION WEDNESDAY RESULTING
IN RAIN CHANGING TO SNOW FROM WEST TO EAST ACROSS THE AREA. ALL
SNOW IS EXPECTED ACROSS THE ENTIRE FORECAST AREA BY WEDNESDAY
EVENING. STORM TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE
EXPECTED BY THURSDAY AFTERNOON...WITH THE HEAVIEST SNOWFALL IN THE
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING TIMEFRAME. IN
ADDITION...NORTH TO NORTHWEST WIND GUSTS TO AROUND 40 MPH ARE
POSSIBLE WEDNESDAY NIGHT INTO THURSDAY THAT WILL RESULT IN SOME
BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. A WINTER STORM
WATCH IS IN EFFECT FOR WEDNESDAY AND THURSDAY. PLEASE REFERENCE
THE WINTER WEATHER PRODUCT INDWSWIWX FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL AMOUNTS WILL BE APPRECIATED WEDNESDAY
AND THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ017-018-023>027-032>034-OHZ002-004-005-015-016-024-025-240945-
WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...PERU...GRISSOM AFB...
MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...
OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
434 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG STORM SYSTEM WILL RESULT IN RAIN CHANGING TO SNOW ACROSS
THE AREA LATE WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING.
SNOW WILL CONTINUE THROUGH THURSDAY...WITH THE HEAVIEST SNOW
EXPECTED WEDNESDAY NIGHT. STORM TOTAL SNOWFALL ACCUMULATIONS ARE
EXPECTED TO RANGE FROM 2 TO 5 INCHES. IN ADDITION...NORTH
TO NORTHWEST WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WEDNESDAY
NIGHT INTO THURSDAY THAT WILL RESULT IN SOME BLOWING AND DRIFTING
SNOW AND REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL AMOUNTS WILL BE APPRECIATED WEDNESDAY
AND THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-240945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 AM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE THEN
EXPECTED FROM THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE AGAIN SUNDAY
NIGHT INTO MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:57 AM ESTWinter Storm WatchIWXCass, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 5 more12 hr
Feb 23, 4:11 PM ESTWinter Storm WarningIWXCass, Elkhart, Fulton, LaGrange, Marshall, Miami and 7 more45 hr
Feb 23, 4:11 PM ESTWinter Weather AdvisoryIWXAdams, Allen, Blackford, DeKalb, Grant, Huntington and 6 more45 hr
Feb 23, 4:16 PM ESTLakeshore Flood WarningIWX48 hr

Nearby

Gale Warnings in Indiana, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.